MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH STANDARD INSIGNIA COLLARED HIP STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH STANDARD INSIGNIA COLLARED HIP STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 7000-5505
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 07/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.H3 other text : device not returned to the manufacturer.
 
Event or Problem Description
It was reported that the patient's right (mako) hip was revised due to pain and subsidence (rep confirmed there was no bone fracture).Surgeon noted and was concerned that there was little bone ongrowth on the stem intra-operatively and wants an investigation.The stem and head were revised.
 
Additional Manufacturer Narrative
Reported event: an event regarding subsidence involving an insignia stem was reported.The event was confirmed via clinician review of provided medical records.Method & results: -product evaluation and results: the reported device was not returned however a photograph was provided for review.The photo shows what appears to be blood, tissue, and spots of white material adhered to the ha coated portion of the stem.The white material appears to be evidence of bony ingrowth but that cannot be concluded from the photograph alone.The stem otherwise appears undamaged.There is nothing further remarkable to note.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this 71-year-old female underwent a right mako assisted total hip arthroplasty and was revised 3 1/2 months later for subsidence where little bone on growth was noted.The root cause of this event cannot be determined with certainty.The causes of early subsidence are multifactorial including surgical technique factors including proper preparation and proper determination of implant size, as well as patient factors such as bone quality, activity level and bmi.With the information provided i would not assign any causality to the implant itself." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to stem subsidence.A review of the provided x-rays and medical records by a clinical consultant confirmed the event and indicated the following: "this 71-year-old female underwent a right mako assisted total hip arthroplasty and was revised 3 1/2 months later for subsidence where little bone on growth was noted.The root cause of this event cannot be determined with certainty.The causes of early subsidence are multifactorial including surgical technique factors including proper preparation and proper determination of implant size, as well as patient factors such as bone quality, activity level and bmi.With the information provided i would not assign any causality to the implant itself." the reported device was not returned however a photograph was provided for review.The photo shows what appears to be blood, tissue, and spots of white material adhered to the ha coated portion of the stem.The white material appears to be evidence of bony ingrowth but that cannot be concluded from the photograph alone.The stem otherwise appears undamaged.There is nothing further remarkable to note.No further investigation for this event is possible at this time.If devices and/or additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
STANDARD INSIGNIA COLLARED HIP STEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17393304
Report Number0002249697-2023-00833
Device Sequence Number8941880
Product Code LPH
UDI-Device Identifier07613327511604
UDI-Public07613327511604
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K211703
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number7000-5505
Device Lot Number97621903
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer07/28/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexFemale
Patient Weight85 KG